Cymbalta and difficulty eating?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kitkat32
Regular Member


Date Joined Nov 2009
Total Posts : 106
   Posted 12/11/2009 8:09 AM (GMT -7)   
I know that all these meds can cause either and increase or decrease in appetite. I was on Cymbalta once before and I gained weight but I didn't mind because I felt better.

I just started taking it again a little or a month ago again. My anxiety has lessened a little bit. I am having a problem though. I get sick to my stomach every time I try to eat. I usually can eat dinner but anytime before that everything just looks gross to me.

I have lost 13 lbs. since starting taking it.

Has anyone else had such an aversion to food while on this? I don't think it's a response to the anxiety because unlike most people when I am upset I munch on food.

Thanks a bunch!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/11/2009 9:52 AM (GMT -7)   
I have heard (no personal experience) of folks having some nausea when you first start this med, so I could understand not wanting to eat. But I heard also that the nausea goes away after a 3-4 days. But you have been on it awhile, I think you better talk to your doc about that. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/11/2009 11:44 AM (GMT -7)   
Hey there, I am sorry to hear of your problem with the Cymbalta. I was on it but did not lose weight but gained about 18 lbs which I am still trying to lose.


I did not have nausea but a foggy feeling in my head when I was on this med. I took it for almost 12 months.



Hope you get to the bottom of your issues.



Gentle Hugs



Kitt

kitkat32
Regular Member


Date Joined Nov 2009
Total Posts : 106
   Posted 12/11/2009 12:47 PM (GMT -7)   
Thanks. I am only assuming it's the Cymbalta but who knows.

I don't really want to have to go through another switch. Anxiety isn't gone but I can function for most of the day now. Mornings are still really tough but somehow I make it through it.

Thanks again.

Mike619er
Regular Member


Date Joined Nov 2009
Total Posts : 429
   Posted 12/11/2009 3:03 PM (GMT -7)   
How long does it normally take to get adjusted to these antianxiety meds?  I feel like the cymbalta is working a little bit because I am able to do things I used to enjoy doing.  But at the same time I still have this foggy feeling.  How long does that foggy feeling normally last with new meds?

kitkat32
Regular Member


Date Joined Nov 2009
Total Posts : 106
   Posted 12/12/2009 6:36 AM (GMT -7)   
Mike,

I think it depends on your dose. I had the foggy feeling for several weeks. I have to say though, it increased my anxiety at first. As a matter of fact I think I am still pretty jitter from it. It has stopped my out of nowhere panic attacks though.

I still don't feel as good on it as I have when I took it in the past.

Hope it clears for you soon...kitkat

Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 215
   Posted 12/12/2009 7:42 AM (GMT -7)   
KitKat,
Im on Zoloft and felt like u do for...3 months! Anxiety killed my stomach and the want to eat. I had nausea EVERY morning. Lost 12lbs. Hang in there....it will go away. Im enjoying eating again..thank God. Gained most of the weight back. Its a tough road, but worth it.
Sunshine

Mike619er
Regular Member


Date Joined Nov 2009
Total Posts : 429
   Posted 12/12/2009 2:12 PM (GMT -7)   
Thanks Kit, Sunshine you said it took 3 months for you to get the want to eat and nausea to go away.  Did you feel still anxious and jittery during those 3 months as well?  Taking the Cymbalta right now and I'm able to eat a lot actually, thats one of the things I seem to be doing a lot lately because of my nerves Im guessing.  Having a real rough time relaxing, this is over 3 weeks now on the cymbalta.  My pressure headaches gone though thank god, I'm still a nervous wreck though.

Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 215
   Posted 12/12/2009 6:46 PM (GMT -7)   
Mike,
yes, I was still anxious during that time. Im thankful this happened to me in the summer being Im a teacher. I was taking xanax to get me through. It took me a good 9 weeks to feel better, but everyone is different. I still have some fears/anxieties but I am so much better than I was during the summer. Hang in there...it does get better.
Sunshine
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:12 AM (GMT -7)
There are a total of 2,733,415 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
236 Guest(s), 10 Registered Member(s) are currently online.  Details
Frolic, sheepguy, Bololidat, tickbite666, schoolpsych, Andrina, mtm3461, fightUC, trumpet123, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer